×

zbMATH — the first resource for mathematics

Existence of solutions for a class of third-order nonlinear boundary value problems. (English) Zbl 1053.34017
The considered scalar nonlinear boundary value problem has the form \[ \begin{gathered} x'''(t)+ f(t,x(t), x'(t), x''(t))= 0,\\ x(0)= 0,\quad g(x'(0), x''(0))= A,\quad h\bigl(x'(1),\;x''(1)\bigr)= B.\end{gathered} \] The functions \(f\), \(g\), \(h\) are continuous. It is assumed that \(f\) and \(h\) are increasing in their second arguments, and \(g\) is decreasing in its second argument. Additionally, the Nagumo condition is imposed. By means of lower and upper solutions, sufficient conditions for the solvability are formulated. The proof of the existence result employs the Leray-Schauder degree. The result is illustrated by an example, where the differential equation has quadratic growth in \(x\) and \(x'\).

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Agarwal, R.P., Fixed point theory and applications, (2001), Cambridge Univ. Press Cambridge · Zbl 1056.45010
[2] Cabada, A., The method of lower and upper solutions for second, third, fourth and higher order boundary value problem, J. math. anal. appl., 185, 302-320, (1994) · Zbl 0807.34023
[3] Cabada, A.; Heikkilä, S., Extremality and comparison results for discontinuous implicit third order functional initial-boundary value problems, Appl. math. comput., 140, 391-407, (2003) · Zbl 1034.34081
[4] Grossinho, M.D.R.; Minhós, F.M., Existence result for some third order separated boundary value problems, Nonlinear anal., 47, 2407-2418, (2001) · Zbl 1042.34519
[5] Bernis, F.; Peletier, L.A., Two problems from draining flows involving third-order ordinary differential equations, SIAM J. math. anal., 27, 515-527, (1996) · Zbl 0845.34033
[6] Jiang, D.; Agarwal, R.P., A uniqueness and existence theorem for a singular third-order boundary value problem on [0,∞), Appl. math. lett., 15, 445-451, (2002) · Zbl 1021.34020
[7] Rovder, J., On monotone solution of the third-order differential equation, J. comput. appl. math., 66, 421-432, (1996) · Zbl 0856.34039
[8] Rovderová, E., Third-order boundary value problem with nonlinear boundary conditions, Nonlinear anal., 25, 473-485, (1995) · Zbl 0841.34022
[9] Yao, Q.; Feng, Y., The existence of solution for a third-order two point boundary value problem, Appl. math. lett., 15, 227-232, (2002) · Zbl 1008.34010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.